Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Sep 19, 2019, 7:48 PM CDT for Armstrong County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2019, 7:48 PM CDT (00:48 UTC)
- Expired
- Sep 19, 2019, 8:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 61 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164
WWUS84 KAMA 200048
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
748 PM CDT Thu Sep 19 2019
TXZ013-014-018-019-200145-
Gray TX-Donley TX-Carson TX-Armstrong TX-
748 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARMSTRONG...SOUTHEASTERN
CARSON...SOUTHWESTERN GRAY AND WESTERN DONLEY COUNTIES UNTIL 845 PM
CDT...
At 748 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of Groom to 6 miles southeast
of Goodnight to 14 miles west of Brice. Movement was east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Clarendon, Groom, Howardwick, Lake Mcclellan, Greenbelt Lake and
Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3496 10141 3519 10127 3528 10086 3495 10083
3475 10087 3475 10120
TIME...MOT...LOC 0048Z 266DEG 13KT 3517 10116 3495 10112 3476 10113
$$
GuerreroWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Sep 19, 6:52 PM CDT, 56 minutes earlier.
Area forecast discussion, Sep 19, 6:52 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 652 PM CDT Thu Sep 19 2019 .AVIATION... For the 00z TAFs... Scattered to numerous thunderstorms expected to impact AMA for the next few hours. Northern terminals not expected to hear thunder for the remainder of the evening. MVFR or possibly IFR ceilings expected to arrive at AMA before sunrise and to persist through the morning. MVFR ceilings expected to be of a shorter duration at DHT. Not expecting these ceiling to reach GUY. VFR conditions expected at all terminals after 18z Friday with scattered thunderstorms north and scattered to numerous thunderstorms around AMA. Cockrell && .PREV DISCUSSION... /Issued 224 PM CDT Thu Sep 19 2019/ DISCUSSION... A southwest flow aloft will continue to help bring sub-tropical moisture this way. Several upper level disturbances in this flow will also bring chances of showers and thunderstorms to much of the area through Saturday night. An upper level trough will be found from North Dakota south southwest to near the 4-corners by Saturday afternoon. The southern side of the upper level trough will move east of the Panhandles by Sunday which will bring some drier air to the region bringing the shower and thunderstorms to a brief end by Sunday night. Some of the storms may become strong to severe from tonight through Sunday. Plenty of low level moisture will be in place. Shear, both speed and directional will be present. The upper levels will also be cooling aloft through the weekend as the upper trough approaches and moves across the region. Southerly winds may get up into the 20 to 30 mph range with higher gusts both Friday and Saturday as a surface lee-side low slides from southeast Wyoming into southeast Colorado. Showers and thunderstorms then make a return to the Panhandles Monday through Tuesday night as another upper level trough or cutoff low approaches the Panhandles. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 63 84 64 86 61 / 60 50 40 30 20 Beaver OK 64 86 66 90 61 / 30 40 20 20 30 Boise City OK 60 85 59 88 53 / 30 20 10 5 10 Borger TX 66 89 68 91 64 / 60 50 30 30 20 Boys Ranch TX 63 87 65 90 61 / 60 50 40 20 20 Canyon TX 62 84 63 85 61 / 60 60 40 40 30 Clarendon TX 65 86 67 85 65 / 40 60 40 40 30 Dalhart TX 59 87 60 89 54 / 50 30 30 10 20 Guymon OK 62 86 63 90 57 / 50 40 20 10 20 Hereford TX 63 86 63 87 61 / 60 50 40 30 20 Lipscomb TX 65 87 68 90 64 / 30 50 20 30 30 Pampa TX 64 85 66 87 63 / 40 50 30 30 30 Shamrock TX 64 86 66 85 65 / 30 60 30 40 30 Wellington TX 65 88 67 87 66 / 30 60 40 40 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/77
Hazardous weather outlook, Sep 19, 2:32 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 232 PM CDT Thu Sep 19 2019 OKZ001>003-TXZ001>020-317-200745- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 232 PM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms will be possible across the Panhandles through tonight. Some of the storms may become severe with large hail and damaging winds the main threats. In addition, the strongest storms will be capable of producing heavy rainfall, which may lead to localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles Friday through Wednesday. A few storms may become severe with large hail and damaging winds the primary hazards. In addition, the strongest storms will be capable of producing heavy rainfall, which may lead to localized flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Sep 19, 5:03 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Amarillo TX
503 PM CDT Thu Sep 19 2019
TXZ006-007-011-012-192300-
Hartley TX-Potter TX-Moore TX-Oldham TX-
503 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER...MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL
600 PM CDT...
At 502 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Hartley to 5 miles west of
Four Way to 5 miles northeast of Boys Ranch. Movement was northeast
at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dumas, Cactus, Sunray, Channing, Four Way, Boys Ranch, Masterson and
Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3588 10231 3606 10216 3606 10181 3584 10169
3563 10164 3549 10193 3548 10229 3568 10234
TIME...MOT...LOC 2202Z 243DEG 17KT 3585 10219 3571 10206 3555 10216
GuerreroSpecial weather statement, Sep 19, 5:19 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Amarillo TX
519 PM CDT Thu Sep 19 2019
TXZ013-192245-
Carson TX-
519 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CARSON COUNTY UNTIL 545 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm over
Panhandle, moving north at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Panhandle, Fritch, White Deer and Skellytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3526 10157 3562 10157 3562 10109 3539 10109
3524 10132
TIME...MOT...LOC 2219Z 202DEG 24KT 3535 10139
GuerreroSpecial weather statement, Sep 19, 6:13 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Amarillo TX 613 PM CDT Thu Sep 19 2019 TXZ017-317-192345- Palo Duro Canyon TX-Randall TX- 613 PM CDT Thu Sep 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RANDALL COUNTY UNTIL 645 PM CDT... At 612 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Palo Duro Canyon, or 10 miles southeast of Canyon, moving north at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Canyon, Lake Tanglewood, Mescalero Park, Palo Duro Canyon and Timbercreek Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3475 10211 3508 10194 3514 10162 3475 10163 TIME...MOT...LOC 2312Z 199DEG 29KT 3487 10179 Guerrero
Local storm report, Sep 19, 6:42 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
642 PM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND GST 12 SW CLAUDE 34.98N 101.50W
09/19/2019 M58 MPH ARMSTRONG TX MESONET
&&
EVENT NUMBER AMA1901130
FERGUSONLocal storm report, Sep 19, 7:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 2 W STINNETT 35.82N 101.47W
09/19/2019 E60 MPH HUTCHINSON TX TRAINED SPOTTER
TREES BENDING AT LEAST HALFWAY OVER WITH RAIN FALLING
SIDEWAYS
&&
EVENT NUMBER AMA1901131
FERGUSONSpecial weather statement, Sep 19, 7:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
748 PM CDT Thu Sep 19 2019
TXZ013-014-018-019-200145-
Gray TX-Donley TX-Carson TX-Armstrong TX-
748 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARMSTRONG...SOUTHEASTERN
CARSON...SOUTHWESTERN GRAY AND WESTERN DONLEY COUNTIES UNTIL 845 PM
CDT...
At 748 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of Groom to 6 miles southeast
of Goodnight to 14 miles west of Brice. Movement was east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Clarendon, Groom, Howardwick, Lake Mcclellan, Greenbelt Lake and
Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3496 10141 3519 10127 3528 10086 3495 10083
3475 10087 3475 10120
TIME...MOT...LOC 0048Z 266DEG 13KT 3517 10116 3495 10112 3476 10113
GuerreroThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 8:13 PM CDT | River Flood Warning | AMA | Armstrong | 12 hr |
| Sep 20, 5:49 PM CDT | Special Weather Statement | AMA | Hartley | 26 min |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.